Alert archive / Nevada / High Wind Warnings in 2017

High Wind Warning 6, NWS Elko, NV

October 19, 2017Elko County, White Pine County, Nevada

NWS Elko, NV issued this high wind warning at Oct 19, 2017, 2:28 PM PDT for Elko County, White Pine County, Nevada. It took effect at Oct 20, 2017, 5:00 AM PDT. It was in force for 16 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 19, 2017, 2:28 PM PDT (21:28 UTC)
In effect from
Oct 20, 2017, 5:00 AM PDT
Expired
Oct 20, 2017, 9:13 PM PDT
In force
16 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

What was reported inside it

TimeReportWhereRemark
Oct 20, 6:10 AM PDTNON-TSTM WND DMGCarlin, NVSHINGLES BLOWN OFF ROOF. ESTIMATED GUSTS 50-55 MPH. TIME ESTIMATED.
Oct 20, 6:11 AM PDTNON-TSTM WND GST 603 Wnw Great Basin Natio, NVMESONET STATION MTHN2, MATHER RAWS.
Oct 20, 7:00 AM PDTNON-TSTM WND GST 616 Nne Ryndon, NVMESONET STATION AS326, COAL MINE CANYON N7NNV CWOP.
Oct 20, 7:10 AM PDTNON-TSTM WND GST 696 Nne Ryndon, NVMESONET STATION AS326, COAL MINE CANYON N7NNV CWOP.
Oct 20, 7:20 AM PDTNON-TSTM WND DMGClover Valley, NVPLAYGROUND DESTROYED AND DISPLACED AT LEAST 15 FEET. GUSTS IN THE AREA WERE BETWEEN 50-66 MPH/.
Oct 20, 7:50 AM PDTNON-TSTM WND GST 666 S Clover Valley, NVMESONET STATION WSPNV, WARM SPRINGS NDOT.
Oct 20, 7:55 AM PDTNON-TSTM WND GST 591 Wnw Pequop Summit, NVMESONET STATION PQRNV, PEQUOP SUMMIT NDOT.
Oct 20, 9:03 AM PDTNON-TSTM WND GST 595 Sw Ruby Valley, NVMESONET STATION RBVN2, RUBY VALLEY RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2017-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2017-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3643 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

713 
WWUS75 KLKN 192128
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
228 PM PDT Thu Oct 19 2017

NVZ034-201530-
/O.NEW.KLKN.HW.W.0001.171020T1800Z-171021T0600Z/
Ruby Mountains/East Humboldt Range-
228 PM PDT Thu Oct 19 2017

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Elko has issued a High Wind
Warning...which is in effect from 11 AM to 11 PM PDT Friday. 

* WINDS...West to northwest sustained winds of 35-45 mph, gusting
  to 65 mph. Locally higher gusts are possible around Secret Pass
  and the immediate eastern slopes of the mountain range. 

* TIMING...The strongest winds will occur along and behind the 
  cold front Friday morning and persist through the afternoon. 
  Winds will subside around sunset. 

* IMPACTS...Minor tree damage may occur in the Ruby Mountains and
  areas immediately adjacent to the eastern slopes. Dangerous and
  sudden cross winds are possible along portions of Secret Pass 
  and Harrison pass road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NVZ039-040-201530-
/O.NEW.KLKN.WI.Y.0024.171020T1800Z-171021T0600Z/
South Central Elko County-Northwestern Nye County-
228 PM PDT Thu Oct 19 2017

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 11 AM to 11 PM PDT Friday. 

* WINDS...Sustained 20-30 mph, gusting to 50 mph. Locally higher
  gusts may occur along the eastern slopes of mountain ranges.
  Locations like West Wendover, Alternate 93, Pilot Valley, Ruby
  Valley, and Clover Valley may see locally higher gusts over 50
  mph.
 
* TIMING...The strongest winds will occur along and behind the 
  cold front Friday morning and persist through the afternoon. 
  Winds will subside around sunset. 

* IMPACTS...Hazardous and sudden cross winds are possible along 
  portions of Ruby Valley Road, Interstate 80, US 93, and 
  Alternate US Highway 93. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ030-201200-
/O.EXT.KLKN.WI.Y.0023.171019T2300Z-171020T1200Z/
Humboldt County-
228 PM PDT Thu Oct 19 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...Southwest 20 to 30 mph with gusts to 55 mph. Very
  localized wind gusts around 60 mph are possible across western
  Humboldt county as well as higher summits and passes.
 
* TIMING...Gusty winds will continue into the evening, but the
  strongest winds will occur just ahead, along, and behind the
  cold front early Friday morning.  

* IMPACTS...Motorists should exercise caution while driving in
  the wind advisory area. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle. Extra 
  attention should be given to cross winds when driving on 
  north to south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

JRM
5 follow-up statements
969 
WWUS75 KLKN 192312
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
412 PM PDT Thu Oct 19 2017

NVZ034-201715-
/O.EXT.KLKN.HW.W.0001.171020T1200Z-171021T0600Z/
Ruby Mountains/East Humboldt Range-
412 PM PDT Thu Oct 19 2017

...HIGH WIND WARNING NOW IN EFFECT FROM 5 AM TO 11 PM PDT
FRIDAY...

* WINDS...West to northwest sustained winds of 35-45 mph, 
  gusting to 65 mph. Locally higher gusts are possible around 
  Secret Pass and the immediate eastern slopes of the mountain 
  range. 

* TIMING...The strongest winds will occur along and behind the 
  cold front Friday morning and persist through the afternoon. 
  Winds will subside around sunset.

* IMPACTS...Minor tree damage may occur in the Ruby Mountains and
  areas immediately adjacent to the eastern slopes. Dangerous and
  sudden cross winds are possible along portions of Secret Pass 
  and Harrison pass road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NVZ033-201715-
/O.EXB.KLKN.WI.Y.0024.171020T1600Z-171021T0600Z/
Southeastern Elko County-
412 PM PDT Thu Oct 19 2017

...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 9 AM to 11 PM PDT Friday. 

* WINDS...Sustained 20-30 mph, gusting to 50 mph. Locally higher
  gusts may occur along the eastern slopes of mountain ranges. 

* TIMING...The strongest winds will occur along and behind the 
  cold front Friday morning and persist through the afternoon. 
  Winds will subside around sunset.

* IMPACTS...Hazardous and sudden cross winds are possible along
  portions of Interstate 80 and Alternate US Highway 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ039-040-201715-
/O.EXT.KLKN.WI.Y.0024.171020T1600Z-171021T0600Z/
South Central Elko County-Northwestern Nye County-
412 PM PDT Thu Oct 19 2017

...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY...

* WINDS...Sustained 20-30 mph, gusting to 50 mph. Locally higher
  gusts may occur along the eastern slopes of mountain ranges.
  Locations like, Alternate 93, Pilot Valley, Ruby Valley, and 
  Clover Valley may see locally higher gusts over 50 mph. 

* TIMING...The strongest winds will occur along and behind the 
  cold front Friday morning and persist through the afternoon. 
  Winds will subside around sunset.

* IMPACTS...Hazardous and sudden cross winds are possible along 
  portions of Ruby Valley Road, Interstate 80, US 93, and 
  Alternate US Highway 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ030-201200-
/O.CON.KLKN.WI.Y.0023.000000T0000Z-171020T1200Z/
Humboldt County-
412 PM PDT Thu Oct 19 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...Southwest 20 to 30 mph with gusts to 55 mph. Very 
  localized wind gusts around 60 mph are possible across western 
  Humboldt county as well as higher summits and passes. 

* TIMING...Gusty winds will continue into the evening, but the 
  strongest winds will occur just ahead, along, and behind the 
  cold front early Friday morning.

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle. Extra 
  attention should be given to cross winds when driving on 
  north to south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
338 
WWUS75 KLKN 200946
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
246 AM PDT Fri Oct 20 2017

NVZ034-210400-
/O.CON.KLKN.HW.W.0001.171020T1200Z-171021T0600Z/
Ruby Mountains/East Humboldt Range-
246 AM PDT Fri Oct 20 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...West to northwest sustained winds of 35-45 mph, 
  gusting to 65 mph. Locally higher gusts are possible around 
  Secret Pass and the immediate eastern slopes of the mountain 
  range. 

* TIMING...The strongest winds will occur along and behind the
  cold front this morning and persist through the afternoon. 
  Winds will subside around sunset.

* IMPACTS...Minor tree damage may occur in the Ruby Mountains 
  and areas immediately adjacent to the eastern slopes. 
  Dangerous and sudden cross winds are possible along portions 
  of Secret Pass and Harrison pass road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NVZ030-201600-
/O.EXT.KLKN.WI.Y.0023.000000T0000Z-171020T1600Z/
Humboldt County-
246 AM PDT Fri Oct 20 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...Southwest 20 to 30 mph with gusts to 55 mph. Very 
  localized wind gusts around 60 mph are possible across western 
  Humboldt county as well as higher summits and passes. 

* TIMING...Gusty winds will continue into the evening, but the
  strongest winds will occur just ahead, along, and behind the
  cold front this morning.

* IMPACTS...Motorists should exercise caution while driving in 
  the wind advisory area. Be alert to sudden gusts of wind 
  which may cause you to lose control of your vehicle. Extra 
  attention should be given to cross winds when driving on 
  north to south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ033-039-040-210400-
/O.CON.KLKN.WI.Y.0024.171020T1600Z-171021T0600Z/
Southeastern Elko County-South Central Elko County-
Northwestern Nye County-
246 AM PDT Fri Oct 20 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WINDS...Sustained 20-30 mph, gusting to 50 mph. Locally higher 
  gusts may occur along the eastern slopes of mountain ranges. 
  Locations like, Alternate 93, Pilot Valley, Ruby Valley, and 
  Clover Valley may see locally higher gusts over 50 mph. 

* TIMING...The strongest winds will occur along and behind the
  cold front this morning and persist through the afternoon. 
  Winds will subside around sunset.

* IMPACTS...Hazardous and sudden cross winds are possible along 
  portions of Ruby Valley Road, Interstate 80, US 93, and 
  Alternate US Highway 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

LW
471 
WWUS75 KLKN 201549
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
849 AM PDT Fri Oct 20 2017

NVZ030-201700-
/O.EXP.KLKN.WI.Y.0023.000000T0000Z-171020T1600Z/
Humboldt County-
849 AM PDT Fri Oct 20 2017

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

Widespread strong winds have subsided across Humboldt County. The
exception is Paradise Valley, where localized gusts over 40 mph 
may continue through the afternoon.

$$

NVZ034-210600-
/O.CON.KLKN.HW.W.0001.000000T0000Z-171021T0600Z/
Ruby Mountains/East Humboldt Range-
849 AM PDT Fri Oct 20 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...West to northwest sustained winds of 35-45 mph, 
  gusting to 65 mph. Locally higher gusts are possible around 
  Secret Pass and the immediate eastern slopes of the mountain 
  range. 

* TIMING...The strongest winds will occur along and behind the 
  cold front this morning and persist through the afternoon. 
  Winds will subside around sunset.

* IMPACTS...Minor tree damage may occur in the Ruby Mountains 
  and areas immediately adjacent to the eastern slopes. 
  Dangerous and sudden cross winds are possible along portions 
  of Secret Pass and Harrison pass road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NVZ033-039-040-210600-
/O.CON.KLKN.WI.Y.0024.171020T1600Z-171021T0600Z/
Southeastern Elko County-South Central Elko County-
Northwestern Nye County-
849 AM PDT Fri Oct 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Sustained 25-35 mph, gusting to 55 mph. Locally higher
  gusts may occur along the eastern slopes of mountain ranges.
  Locations like, Alternate 93, Pilot Valley, Ruby Valley, and
  Clover Valley may see locally higher gusts over 55 mph. 

* TIMING...The strongest winds will occur along and behind the 
  cold front this morning and persist through the afternoon. 
  Winds will subside around sunset.

* IMPACTS...Hazardous and sudden cross winds are possible along 
  portions of Ruby Valley Road, Interstate 80, US 93, and 
  Alternate US Highway 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

94
254 
WWUS75 KLKN 202102
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
202 PM PDT Fri Oct 20 2017

NVZ034-210600-
/O.CON.KLKN.HW.W.0001.000000T0000Z-171021T0600Z/
Ruby Mountains/East Humboldt Range-
202 PM PDT Fri Oct 20 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...West to northwest sustained winds of 35-45 mph, 
  gusting to 65 mph. Locally higher gusts are possible around 
  Secret Pass and the immediate eastern slopes of the mountain 
  range. 

* TIMING...Gusty winds will continue through the afternoon and
  early evening. 

* IMPACTS...Minor tree damage may occur in the Ruby Mountains 
  and areas immediately adjacent to the eastern slopes. 
  Dangerous and sudden cross winds are possible along portions 
  of Secret Pass and Harrison pass road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NVZ033-039-040-210600-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-171021T0600Z/
Southeastern Elko County-South Central Elko County-
Northwestern Nye County-
202 PM PDT Fri Oct 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Sustained 25-35 mph, gusting to 45 mph. Locally higher 
  gusts may occur along the eastern slopes of mountain ranges. 
  Locations like, Alternate 93, Pilot Valley, Ruby Valley, and 
  Clover Valley may see locally higher gusts over 55 mph. 

* TIMING...Gusty winds will continue through the afternoon and
  early evening

* IMPACTS...Hazardous and sudden cross winds are possible along 
  portions of Ruby Valley Road, Interstate 80, US 93, and 
  Alternate US Highway 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

94
709 
WWUS75 KLKN 210413
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
913 PM PDT Fri Oct 20 2017

NVZ034-210515-
/O.CAN.KLKN.HW.W.0001.000000T0000Z-171021T0600Z/
Ruby Mountains/East Humboldt Range-
913 PM PDT Fri Oct 20 2017

...HIGH WIND WARNING IS CANCELLED...

Winds have subsided below critical levels, and are expected to
continue to weaken overnight. As such the high wind warning has
been cancelled.

$$

NVZ033-039-040-210515-
/O.CAN.KLKN.WI.Y.0024.000000T0000Z-171021T0600Z/
Southeastern Elko County-South Central Elko County-
Northwestern Nye County-
913 PM PDT Fri Oct 20 2017

...WIND ADVISORY IS CANCELLED...

Winds have subsided below advisory levels, and are expected to
continue to weaken overnight. As such the wind advisory has been
cancelled.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Oct 19, 2:24 AM PDT, 12 hours 4 minutes earlier.

Area forecast discussion, Oct 19, 2:24 AM PDT, 12 hours 4 minutes before
Area Forecast Discussion
National Weather Service Elko NV
224 AM PDT Thu Oct 19 2017

.SYNOPSIS...Dry and warm conditions are expected today. Then
another quick-hitting storm will bring some rain and snow showers
to the Great Basin on Friday. After a chilly start Saturday, high
pressure will bring improving conditions over the weekend. Most of
next week will be dry.

&&

.SHORT TERM...Today through Saturday. Clear skies are prevalent
across much of the LKN CWFA this morning. However there are clouds
streaming into eastern Nevada developing off of a weak shortwave
trough now moving across the southern part of the state. Dry
conditions will continue for one more day, then a fast-moving
cold front will bring a mix of valley rain and snow, along with
several inches of snow above 6000 feet on Friday. The models have
slowed this system down a bit but are consistent in that aspect.

Today through this evening. Dry conditions will continue. The weak
upper low moving across southern Nevada will continue moving east
and cloudy conditions this morning over White Pine County should
dissolve over time as the day wears on. Mean low pressure will be
dropping south from the Aleutian Islands and a trough axis will
be nearing the California coast by this evening. Precipitation
banding will begin along the northern California and Oregon
coastal areas then move inland during the evening. Winds will be
increasing over Humboldt County this afternoon and will touch
advisory level towards the western part of the county. A
strengthening southwest flow ahead of the trough will also allow
high temperatures to reach their potential. High temperatures will
be in the 70s.

Midnight tonight through Friday evening. A low pressure trough
will pass through the Silver State. The models are still showing
this system to be a quick hitter however on each model run there
is more of southerly extent of the precipitation trajectory and
the system gets colder. Snow levels are modeled lower, and model
QPF indicates up to 4 inches of snow possible at the 6000 feet
level, essentially the valley floors of where the QPF is
focused...northern Elko County. At this juncture, precipitation
chances will be highest north of Interstate 80 with an emphasis on
northern Elko County and Humboldt County however precipitation is
expected to reach south of highway 50. Snow levels will drop to
near 5500 feet across northern Nevada late Friday afternoon as the
precipitation tapers off. Interstate 80 through the Pequops and
Silver Zone Pass could be a travel concern late in the day as the
front moves through, even though the daytime passage of the front
will reduce the impact on the roadway. The trough axis will be
east of the state by late evening and the storm will wind down.
High temperatures will range from the 40s across Elko County to
the 50s across Humboldt County, and the 50s south of highway 50.
Low temperatures will be in the 30s.

Midnight Friday through Saturday. There may be some fog
development in the morning as the air mass stabilizes in a moist
environment. Then as the Pacific ridge tries to reconstruct,
there will be a surge of Pacific moisture crossing Oregon and
northern Nevada, modeled to dirty the ridge crest and will
possibly instigate some shower activity near the Oregon and Idaho
borders with Nevada. High temperatures will generally range from
the mid 40s to the mid 50s. Low temperatures will be in the 20s.

.LONG TERM...Saturday night through Wednesday.

After some leftover showers near the Idaho border Saturday night,
ridging begins to rebuild into the West. By Monday, an
unseasonably strong 595 dm upper high will dominate, bringing dry
conditions and high temperatures 10-15 degrees above normal,
reaching into the 70's for the warmest valleys through at least
the middle of next week.

&&

.AVIATION...Afternoon/evening Southwest winds will gust to around
25kts KWMC and near 20kts KEKO. South winds 20kts expected at
KELY. Frontal band with rain showers will arrive at KWMC by the
end of the TAF period, 12Z Friday.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 4 PM this afternoon to 2 AM PDT Friday for
Humboldt County.

&&

92/90/90

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 2:25 PM PDTWinter Weather AdvisoryLKNElko24 hr
Oct 19, 2:28 PM PDTWind AdvisoryLKNElko, Nye31 hr

Nearby

High Wind Warnings in Nevada, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.